Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 39, NWS San Angelo, TX

October 8, 2018Kimble County, Texas

NWS San Angelo, TX issued this flash flood warning at Oct 8, 2018, 7:27 AM CDT for Kimble County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2018, 7:27 AM CDT (12:27 UTC)
Expired
Oct 8, 2018, 10:30 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Kimble County, TX

The radar

The San Angelo radar (KSJT), 115 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 7:52 AM CDTFLASH FLOOD3 Sw Junction, TXSAN ANGELO DPS REPORTS PEOPLE MISSING IN LLANO STATE PARK DUE TO RIVER FLOODING AND THEY ARE SETTING UP A COMMAND POST. SHERIFFS OFFICE REPORTED ONGOING WATER RESCUES ON THE RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2018-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2018-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WGUS54 KSJT 081227
FFWSJT
TXC267-081530-
/O.NEW.KSJT.FF.W.0039.181008T1227Z-181008T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
727 AM CDT MON OCT 8 2018

The National Weather Service in San Angelo has issued a

* Flash Flood Warning for...
  Central Kimble County in west central Texas...

* Until 1030 AM CDT.

* At 725 AM CDT, emergency management officials reported flooding of 
  the Llano river in Kimble County do to heavy rain across the 
  warned area. 3 to 5 inches of rain have fallen. Flash flooding is 
  already occurring, with reports of ongoing water rescues.

* Some locations that will experience flooding include...
  Junction, Telegraph, Segovia, South Llano River State Park, Cleo,
  Us-83 Near The Kimble-Menard County Line, Us-377 Near The Kimble-
  Edwards County Line and Us-83 Near The Kerr-Kimble County Line.

This includes the following low water crossings ...
    Park Road 73 crossing South Llano River...
    US HWY 377 crossing South Llano River...
    RM 2291 crossings along Bear Creek...
    US HWY 377 crossing 2 miles North of Telegraph...
    FM 2169 crossing Johnson Fork Creek...
    County Road 430 crossing Joy Creek...
    County Road 370 crossing Big Saline Creek...
    crossings along County Road 410...
    County Road 275 crossing North Llano River and
    Old Segovia Rd. crossing Johnson Fork.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3071 9964 3029 9954 3029 10007 3071 9993

$$

Woodward
1 follow-up statement
968 
WGUS74 KSJT 081414
FFSSJT

Flash Flood Statement
National Weather Service San Angelo TX
914 AM CDT MON OCT 8 2018

TXC267-081530-
/O.CON.KSJT.FF.W.0039.000000T0000Z-181008T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kimble TX-
914 AM CDT MON OCT 8 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
CENTRAL KIMBLE COUNTY...

At 912 AM CDT, flash flooding was occuring along the Llano River. 
Water rescues were still in progress near the South Llano River 
State Park.

Some locations that will experience flooding include...
Junction, Telegraph, Segovia, South Llano River State Park, Cleo, Us-
83 Near The Kimble-Menard County Line, Us-377 Near The Kimble-
Edwards County Line and Us-83 Near The Kerr-Kimble County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3071 9964 3029 9954 3029 10007 3071 9993

$$

Woodward

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 6:55 AM CDT, 32 minutes earlier.

Area forecast discussion, Oct 8, 6:55 AM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
655 AM CDT Mon Oct 8 2018

.AVIATION...
/12Z TAFS/

Scattered showers and a few thunderstorms will affect mainly
the southern terminals this morning, where MVFR ceilings and
some reduction in visibilities can be expected. VFR conditions
are expected later this afternoon, with a few showers and storms
possible. Due to coverage uncertainties this afternoon, will only
mention VCSH at this time. Deteriorating conditions expected
overnight as convection becomes more widespread across the area
towards the latter part of the forecast period. Carrying thunder
at all terminals after 06Z.

&&

.PREV DISCUSSION... /issued 445 AM CDT Mon Oct 8 2018/

SHORT TERM...
(Today and Tonight)

A Flash Flood Watch remains in effect until 7 AM CDT Tuesday as
ongoing heavy rain is possible. A broad area of heavy rain across
Junction and Sonora at 316 AM CDT will continue to move north this
morning before weakening. A brief break in the rain is possible
late this morning and into the early afternoon hours. Then,
another round of storms is expected to kick in this evening and
Tuesday morning. Flood concerns are still high given the recent
rain and the higher potential for runoff. Lastly, a severe weather
threat is expected for this evening and overnight as well. Large
hail, damaging winds, and an isolated tornado are all possible in
addition to the flood concerns.

LONG TERM...
(Tomorrow through Sunday)

As mentioned in the short term discussion, flooding and severe
weather remains a distinct possibility for Tuesday morning. Then,
drier conditions are expected for Tuesday evening through Thursday
before another upper level disturbance moves through. In addition,
the remnants of tropical cyclone Sergio could move across the
Desert Southwest over the weekend further adding to the rain
chances. However, rain chances will be kept fairly low due to the
uncertainty in the movement of Sergio's remnants.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 79  65  76  54 /  60  90  90  10
San Angelo 	 81  65  79  55 /  70  90  70  10
Junction 	 78  69  80  59 /  80  80  80  20
Brownwood 	 79  68  76  57 /  50  70  90  10
Sweetwater 	 77  62  75  54 /  70  90  70  10
Ozona      	 77  64  77  55 /  80  90  70  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Tuesday morning for Callahan-Coke-
Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Menard-Nolan-
Runnels-Schleicher-Shackelford-Sterling-Sutton-Taylor-
Throckmorton-Tom Green.

&&

99/99/24
Hazardous weather outlook, Oct 8, 5:22 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
522 AM CDT Mon Oct 8 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-091030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
522 AM CDT Mon Oct 8 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Heavy rainfall and a threat for flash flooding will possible
across the area through tonight. A Flash Flood Watch remains in
effect for the Big Country, Concho Valley, and northern Edwards
Plateau until 7 AM Tuesday. In addition, a few strong to severe
thunderstorms will be possible mainly this evening and overnight.
Large hail and damaging winds will be the main hazards, although
an isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms and heavy rainfall will be possible into Tuesday
morning. Heavy rainfall and potential flash flooding will
be the primary concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:17 PM CDTSpecial Weather StatementSJTMenard43 min
Oct 8, 2:10 AM CDTAreal Flood AdvisorySJTKimble, Sutton3 hr
Oct 8, 2:33 AM CDTFlash Flood WarningSJTKimble3 hr
Oct 8, 4:30 AM CDTAreal Flood AdvisorySJTKimble, Menard3 hr
Oct 8, 4:30 AM CDTAreal Flood AdvisorySJTKimble, Menard3 hr
Oct 8, 6:03 AM CDTAreal Flood AdvisorySJTConcho, McCulloch, Menard3 hr
Oct 8, 7:41 AM CDTRiver Flood WarningSJTKimble36 hr
Oct 8, 9:27 AM CDTAreal Flood AdvisorySJTBrown2 hr
Oct 8, 10:40 AM CDTAreal Flood WarningSJTKimble3 hr
Oct 8, 11:09 AM CDTRiver Flood WarningSJTMason47 hr
Oct 8, 3:31 PM CDTAreal Flood AdvisorySJTCoke, Irion, Sterling, Tom Green3 hr
Oct 8, 5:45 PM CDTSpecial Weather StatementSJTRunnels45 min

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.